advertisement
Question
Posted by: boo | 2011-05-05

skipped heart beats

dear doc I hope you can help me I have developed a sensation that freaks me out completely for the last say 5 years Im 24 im male and Im very much into my training I suffer from recurrent panic attacks currently taking cipralex i have relapses where they have come back but for now im fine i have resting heart rate of 52-58 the sensation feels like a skipped or pause and then a forced heart beat it doesnt happen frequently I have been to 3 cardiologist who have done ecg,echo,stress and holter they picked nothing the thing is at times they occur frequent and times they dont. Once I took a supplement contatining zinc,magnesium and Vit B6 and I woke up with a panic attack my heart was rapidly beating with these skipped beats my mum took me to the ER by the time i got there they were gone but I thought I was gonna die! i understand them to be pvc''s I have also noticed they occur if I feel bloated in my tummy, taking zinc supplements also seem to worsen them alot why is that ? I am concerned of going into a dangerous arryhtmia i sometimes get like one or two in the gym where they tend to be more forceful and actually take my breath away but i suppose thats because im training right? they sometimes occur DURING A CHANGE IN POSTURE. I am highly paranoid by them it has affected my life in the sense that I havnt been overseas in 4 years thinking Id get them in a plane and go into V-TACH and die! if I get a panic attack( AND SOMETIMES THESE pvcs causes one) I sometimes get them while my heart beats rapidly, sometimes while Im doing nothing id get a skip beat If im stressed out they tend to come oN i have a strong feeling its the drug im on which is an SSri anti depressant cipralex please could you help me

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Boo

Yes the rhythm problem you describe sounds like "VPB's", which stands for "ventricular premature beats".

But from what you are telling me it seems that your reaction to the VPB's is a bigger problem than the VPB's themselves.

Three cardiologists have all found your heart to be healthy. VPB's can occur in perfectly normal healthy hearts and in that context are not a sign of underlying heart disease and do not mean you are going to develop nasty arrhythmias. You have had them for 5 years and they have done you no harm - except to aggravate your anxiety. The best thing to do about them is ignore them.

I doubt they are related to Cipralex but you could always try an alternative drug.

It is not appropriate to focus attention on your heart when your main problem seems to be anxiety. Your heart is simply an innocent bystander! My advice would be to get help for the anxiety problem.

I hope that is of some help

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Dorriane | 2011-09-20

just turned 33, slim, dont drink, smoke, eat junk. been diagnosied with anxiety and have suffered panic attacks for 2years, this year panic attacks been better but get skipped/flip flop/butterfly like heartbeats sometimes at least 3 times a day or sometimes can go for a week without. I have been to at least 3 cardeologists, last one being about 10months ago. Nothing has been found wrong. I do not want panic attacks coming back. This week the skipped beats been persistent - could this be linked to me having started aerobics after a 3months rest in the winter? My blood pressure goes to 130/75 sometimes in the doc''s rooms but when i rest and ask them to do it again, it sometimes will fall to 125/70 - all gps i have seen have assured me this is normal but when i read on sites am told i should take steps to contain the BP on 120/80. Confused. Please can you help me with a bit of more detail where the two issues are concerned. Thanking you in advance - DII

Reply to Dorriane
Posted by: Thinus | 2011-06-09

Hi, well i have had the same last night but it really shocked the daylight out of me. it started of when i got home with the beat skipping or pausing. at about 11pm last night it was worse because it also freaked me out. i am 36 years of age and use Nebilet 5mg prescribed by my cardiologist. I phoned the local doctor on duty and he explained that it is arrhytmia and i should take a tenbloka 100mg to calm the heart down.

This is the first time this happened. Is this treatable and would it come back.

Thinus

Reply to Thinus
Posted by: Cardiologist | 2011-05-11

Hi Boo

Yes the rhythm problem you describe sounds like "VPB's", which stands for "ventricular premature beats".

But from what you are telling me it seems that your reaction to the VPB's is a bigger problem than the VPB's themselves.

Three cardiologists have all found your heart to be healthy. VPB's can occur in perfectly normal healthy hearts and in that context are not a sign of underlying heart disease and do not mean you are going to develop nasty arrhythmias. You have had them for 5 years and they have done you no harm - except to aggravate your anxiety. The best thing to do about them is ignore them.

I doubt they are related to Cipralex but you could always try an alternative drug.

It is not appropriate to focus attention on your heart when your main problem seems to be anxiety. Your heart is simply an innocent bystander! My advice would be to get help for the anxiety problem.

I hope that is of some help

Best wishes

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement